Alabama, 2006

Damaging Wind in Alabama, July 19, 2006

July 19, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 19, 10:41 AM CST, 59 minutes earlier.

Area forecast discussion, Jul 19, 10:41 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CDT WED JUL 19 2006

.UPDATE...UPDATED FOR PUBLIC DISCUSSION.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS THE
HIGHER TERRAIN IN EAST ALABAMA THIS MORNING THANKS TO DIFFERENTIAL
HEATING. HIGH TEMPERATURES AT 1100 AM WERE WELL INTO THE 90S. WITH
500 MB TEMPERATURES AROUND -8C AND SURFACE TEMPERATURES EXPECTED
TO BE NEAR 100F...THERE IS A HIGH POTENTIAL FOR WET MICROBURSTS
THIS AFTERNOON. SOME OF THESE STORMS THAT DEVELOP MAY BE STRONG OR
EVEN SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAVE
UPDATED FORECAST TO RAISE POPS IN THE EAST AND SOUTHWEST AS THESE
STORMS THAT DEVELOP SHOULD MOVE SOUTHWEST.

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

EXPECTING ALMOST A CARBON COPY OF YESTERDAY. VFR CONDITIONS
EXPECTED AFTER 1330Z. ISO TS WILL BE AROUND DURING THE AFTERNOON AND
EVENING. INCLUDED VCTS FOR ALL SITES BUT ANB STARTING AT
21Z...ALTHOUGH TS WILL BE AROUND STARTING AROUND 17Z. IF A
THUNDERSTORMS DOES ACTUALLY MOVE ACROSS A TAF SITE...IT WILL BE
BRIEF.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

99/90
Hazardous weather outlook, Jul 19, 4:50 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CDT WED JUL 19 2006

ALZ011>015-017>050-201050-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
550 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD 100 DEGREE TEMPERATURES ARE EXPECTED ACROSS A LARGE
PORTION OF CENTRAL ALABAMA TODAY. THESE TEMPERATURES COMBINED WITH
MODERATE HUMIDITY VALUES WILL MAKE IT FEEL BETWEEN 100 AND 109
DEGREES.

BESIDES THE HEAT...ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EVENING. THESE STORMS WILL HAVE A VERY HIGH POTENTIAL
TO PRODUCE A WET MICROBURST WITH STRONG WINDS IN EXCESS OF 45 MILES
AN HOUR.

WET MICROBURST POTENTIAL:
BIRMINGHAM...VERY HIGH.
MONTGOMERY...VERY HIGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES OF 100 TO 107 DEGREES ARE EXPECTED AGAIN ON THURSDAY...
AS WELL AS THE POTENTIAL FOR WET MICROBURST IN ISOLATED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

JONES/90

The radar

The Atlanta radar (KFFC), 88 km away, was scanning. The volume nearest the first event began at 17:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Randolph

When
July 19, 11:40 AM CST
Where
Randolph County, 8 mi NNW of Wedowee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
33.400, -85.517

Several trees were blown down near the Foster Crossroads Community, just south of the intersection of US-431 and CR-82.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522898.